Alert archive / Alabama / Tornado Warnings in 2011
Tornado Warning 50, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Apr 27, 2011, 9:05 AM CDT for Lawrence County, Limestone County, Morgan County, Alabama. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2011, 9:05 AM CDT (14:05 UTC)
- Expired
- Apr 27, 2011, 9:30 AM CDT
- In force
- 25 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties Lawrence County, AL, Limestone County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 102 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 9:09 AM CDT | HAIL 0.5 | Chalybeate Springs, AL | DIME SIZE HAIL WAS REPORTED. |
| Apr 27, 9:30 AM CDT | HAIL 1 | 4 Ssw Athens, AL | ONE INCH HAIL WAS REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 8:08 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 2.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -359 m²/s²
- 0-3 km storm-relative helicity
- -197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
204 WFUS54 KHUN 271405 TORHUN ALC079-083-103-271430- /O.NEW.KHUN.TO.W.0050.110427T1405Z-110427T1430Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 905 AM CDT WED APR 27 2011 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * TORNADO WARNING FOR... CENTRAL LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA... NORTHWESTERN MORGAN COUNTY IN NORTH CENTRAL ALABAMA... LAWRENCE COUNTY IN NORTHWEST ALABAMA... * UNTIL 930 AM CDT * AT 859 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO ABOUT 6 MILES WEST OF MOULTON...MOVING NORTHEAST AT 60 MPH. * LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE... CHALYBEATE SPRINGS. HILLSBORO. TRINITY. DECATUR. TANNER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT WEDNESDAY AFTERNOON FOR NORTHERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 AM CDT WEDNESDAY MORNING FOR CENTRAL TENNESSEE. && LAT...LON 3485 8705 3462 8684 3440 8735 3454 8746 TIME...MOT...LOC 1405Z 235DEG 53KT 3453 8730 $$ CCC
1 follow-up statement
653 WWUS54 KHUN 271420 SVSHUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 920 AM CDT WED APR 27 2011 ALC079-083-103-271430- /O.CON.KHUN.TO.W.0050.000000T0000Z-110427T1430Z/ MORGAN AL-LIMESTONE AL-LAWRENCE AL- 920 AM CDT WED APR 27 2011 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR EAST CENTRAL LAWRENCE...CENTRAL LIMESTONE AND NORTHWESTERN MORGAN COUNTIES... AT 920 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR TRINITY...OR ABOUT 7 MILES WEST OF DECATUR...MOVING NORTHEAST AT 60 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIPLEY...TANNER...MOORESVILLE AND BELLE MINA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT WEDNESDAY AFTERNOON FOR NORTHERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 AM CDT WEDNESDAY MORNING FOR CENTRAL TENNESSEE. && LAT...LON 3452 8717 3462 8725 3485 8705 3462 8684 TIME...MOT...LOC 1420Z 235DEG 53KT 3466 8708 $$ KDW
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 27, 5:45 AM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Apr 27, 5:45 AM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
545 AM CDT WED APR 27 2011
...HIGH RISK FOR SEVERE WEATHER TODAY...
...POTENTIAL FOR WIDESPREAD TORNADO OUTBREAK WITH LONG-TRACK
TORNADIC SUPERCELLS TODAY...
.UPDATE...FOR 12Z TAFS.
&&
.AVIATION...
BAND OF SEVERE THUNDERSTORMS WILL EXIT KHSV VCNTY BFR 12Z. -RA/RA
WITH EMBEDDED CG LTG WL CONTINUE THRU 13-14Z BEHIND THE LINE. A
BREAK IN THE ACTIVITY IS EXPECTED BFR ADDITIONAL THUNDERSTORMS DVLP
LATER TODAY WITH A HIGH RISK OF SEVERE WX.
&&
.DISCUSSION...A COMPLICATED SCENARIO EVOLVING TODAY WITH INITIAL
CONVECTION ASSOCIATED WITH SIGNIFICANT WIND SHEAR AND INSTABILITY
LIKELY MOVING ACROSS NORTHWEST ALABAMA BY 08-12Z THIS MORNING. THIS
ACTIVITY SHOULD RAPIDLY MOVE ACROSS NORTH CENTRAL AND NORTHEAST
ALABAMA DURING THE MORNING HOURS.
FORECAST MODELS ARE HAVING SOME DIFFICULTY HANDLING THE INSTABILITY,
WIND SHEAR, AND MCV'S MOVING WITHIN THE TROUGH ITSELF. HOWEVER, IT
DOES APPEAR BY CURRENT TRENDS, THAT UPPER LEVEL FORCING WILL BE
SUFFICIENT TO SUPPORT WIDESPREAD CONVECTION TODAY. TURNING TO
INSTABILITY AND WIND SHEAR, THE ENVIRONMENT WILL BE EXTREMELY
UNSTABLE...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS AHEAD
OF THE COLD FRONT. CURVED HODOGRAPHS AND WIND SHEAR VALUES (AT TIMES
EXTREMELY HIGH) ALONG WITH INSTABILITY PARAMETERS ALL SUPPORT THE
POTENTIAL FOR A WIDESPREAD TORNADO OUTBREAK ACROSS SOUTHERN MIDDLE
TN AND NORTH ALABAMA. JUST TO GIVE FOLKS AN IDEA OF WHAT KIND OF
VALUES WE ARE SEEING BTWN 17-00Z:
1) SBCAPES ARE FORECAST TO BE 2500-3500 J/KG
2) 0-3KM SRH IS FORECAST TO BE 500-700 M2/S2
3) 0-3KM EHIS ARE FORECAST TO BE 4-8 M2/S2 OVER PORTIONS OF N
CENTRAL AL.
4) SFC DEWPOINTS ARE FORECAST TO BE BTWN 65-69F (POSSIBLY INTO THE
LOW 70S) DURING THE DAY.
IN ADDITION, A LLJ OF 65-75 KTS IS FORECAST TO REMAIN ACROSS THE
AREA THROUGHOUT MOST OF THE DAY. THE SFC LOW ASSOCIATED WITH THE
COLD FRONT WILL ALSO MOVE JUST TO THE NORTHWEST OF NW AL FROM S AR
(12Z TODAY) TO CENTRAL TN BY 18-23Z MEANING THAT CELLS CLOSER TO THE
SFC LOW IN THESE CASES TENDS TO DEVELOP OR MAINTAIN TORNADIC
ACTIVITY. UPPER LEVEL DIVERGENCE LOCATED JUST TO THE NE OF THE TN
VALLEY IS ALSO QUITE PRONOUNCED.
THEREFORE, GIVEN ALL OF THE ABOVE INFO., IT DOES APPEAR THAT LONG
TRACK TORNADIC SUPERCELLS ARE LIKELY ACROSS THE TN VALLEY. DAMAGING
WINDS AND LARGE HAIL ARE ALSO LIKELY WITH THESE STORMS. THOUGH HAIL
APPEARS TO BE THE LESSOR OF THE TWO. IT IS DIFFICULT TO SAY EXACTLY
WHEN THE CELLS WILL DEVELOP GIVEN THIS MORNING'S CONVECTION, BUT THE
TIME PERIOD WHEN ALL OF THESE INGREDIENTS APPEAR TO COME TOGETHER
APPEARS TO BE BTWN 17Z-00Z.
AS THE COLD FRONT APPROACHES THE TN VALLEY, EXPECTING AND REMAINING
FAST-MOVING SUPERCELLS TO BE CONGEALED INTO A QLCS WITH DAMAGING
WINDS AND BOWING SEGMENTS TO FINISH OFF THE SEVERE WEATHER THREAT.
THE FROPA TIMING SHOULD BE BTWN 21-03Z ACROSS NW AL (ENTERING) AND
03-06 ACROSS NE AL (EXITING).
AS IF WE NEEDED ANY MORE THREATS...FLASH FLOODING IS ALSO QUITE
LIKELY WITH CELLS TRAINING ALONG THE SAME AREAS ALONG WITH PROLIFIC
RAINFALL PRODUCING SUPERCELLS WOULD ACT TO CAUSE A CHALLENGING
FORECAST PROBLEM. GIVEN THE RECENT RAINFALL OVER NW AL, THOSE AREAS
APPEAR TO HAVE THE HIGHEST THREAT FOR FLASH FLOODING. WILL LEAVE THE
FLASH FLOOD WATCH IN PLACE.
AS MENTIONED PREVIOUSLY, THE LLJ WILL BE QUITE STRONG TODAY WHICH
MAY CAUSE INCREASED WINDS ACROSS THE AREA. THUS, WILL KEEP WIND
ADVISORY IN PLACE AS WELL.
BEHIND THE COLD FRONT CAA SHOULD QUICKLY DRY THE ATMOSPHERE FROM THE
WARM AND MUGGY CONDITIONS FELT TODAY INTO COOLER AND DRY BY LATE
WEDNESDAY NIGHT INTO THURSDAY. DAYTIME HIGHS WILL REGISTER CLOSE TO
THE 70 DEGREE MARK FOR THURSDAY WITH SUNNY CONDITIONS ON THE
BACKSIDE OF THE TROUGH. OVERNIGHT LOWS SHOULD ALSO EXPERIENCE A DROP
INTO THE UPPER 40S TO LOW 50S ON THURSDAY NIGHT WITH DAYTIME HIGHS
RECOVERING INTO THE MID 70S BY FRIDAY WITHIN RIDGE BUILDING. THERE
MAY BE A BRIEF TIME PERIOD OF CLOUDS ON SATURDAY AS A FEW WAVES OF
ENERGY CROSS THE REGION ATOP THE RIDGE. OTHERWISE, CONDITIONS SHOULD
BE PLEASANT WITH HIGHS IN THE LOW 80S FOR BOTH SATURDAY AND SUNDAY.
BY SATURDAY, ANOTHER LONGWAVE TROUGH CROSSING THE PACIFIC NORTHWEST
INTO THE ROCKIES WILL APPROACH THE AREA ON SUNDAY. THE MED RANGE
MODELS ARE CONTINUING TO HAVE TROUBLE WITH THE STRENGTH OF THE RIDGE
OVER THE SOUTHEAST AND THIS IS LIKELY WHY THE TIMING OF THIS SYSTEM
IS CONTINUING TO SLOW THIS SYSTEM DOWN. FOR NOW, WILL TAKE A
COMPROMISE SOLUTION AND TAKE OUT THUNDERSTORMS FOR SUNDAY AND KEEP
THEM FOR SUNDAY NIGHT INTO MONDAY NIGHT.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
COLBERT...CULLMAN...DEKALB...FRANKLIN AL...JACKSON...
LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
MORGAN.
WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
COLBERT...CULLMAN...DEKALB...FRANKLIN AL...JACKSON...
LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
MORGAN.
TN...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
FRANKLIN TN...LINCOLN...MOORE.
WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
FRANKLIN TN...LINCOLN...MOORE.
&&
AVIATION...KULA
DISCUSSION...SL.77Hazardous weather outlook, Apr 27, 8:10 AM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 810 AM CDT WED APR 27 2011 ALZ001>010-016-TNZ076-096-097-272200- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 810 AM CDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... A TORNADO WATCH IS IN EFFECT FOR NORTHWEST ALABAMA AND NORTH CENTRAL ALABAMA UNTIL 200 PM CDT. AS OF 800 AM...A ROUND OF SEVERE STORMS HAS ALREADY TRACKED THROUGH THE TENNESSEE VALLEY DURING THE OVERNIGHT AND EARLY MORNING HOURS. SEVERAL ADDITIONAL ROUNDS OF SEVERE WEATHER ARE LIKELY THROUGH THE DAY AND INTO THE EVENING. THE ATMOSPHERE WILL QUICKLY DESTABILIZE ONCE AGAIN THIS MORNING AND THROUGH MIDDAY...CREATING A VOLATILE SITUATION ACROSS THE TENNESSEE VALLEY TODAY. THE POTENTIAL FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK WILL INCREASE...ESPECIALLY FROM THE LATE MORNING INTO THE EARLY EVENING. CLUSTERS OF SEVERE STORMS ARE EXPECTED TO FORM AHEAD OF...AND ALONG A STRONG COLD FRONT AND MOVE RAPIDLY ACROSS THE REGION. A POTENTIAL FOR STRONG...LONG TRACK TORNADOES EXISTS...IN ADDITION TO DAMAGING WINDS...LARGE HAIL AND VERY HEAVY RAINFALL. RESIDENTS ACROSS THE TENNESSEE VALLEY ARE URGED TO REMAIN ALERT FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THE HEAVY RAINFALL FROM THESE THUNDERSTORMS IS EXPECTED TO INCREASE THE POTENTIAL FOR FLASH FLOODING...WHICH WILL EVENTUALLY EVOLVE INTO A SMALL STREAM AND RIVER FLOODING EVENT OVER THE NEXT FEW DAYS. PLEASE REFER TO THE FLASH FLOOD WATCH FOR FURTHER INFORMATION ON THIS THREAT. ALSO...WINDS OUTSIDE OF THUNDERSTORM ACTIVITY WILL LIKELY REACH ADVISORY CRITERIA...THEREFORE A WIND ADVISORY WILL BE IN EFFECT THROUGH 8 PM WEDNESDAY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS ANOTHER CHANCE FOR THUNDERSTORMS LATE THIS WEEKEND...AS ANOTHER COLD FRONT PUSHES ACROSS THE AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS EXPECTED FOR MUCH OF TODAY AND THIS EVENING.
In the hours before
Local storm report, Apr 27, 7:36 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
736 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM TSTM WND DMG 4 NW CHIGGER HILL 34.44N 86.06W
04/27/2011 DEKALB AL EMERGENCY MNGR
STRUCTURAL DAMAGE ALONG COUNTY ROAD 50 NEAR GROVE OAK.
POSSIBLE TORNADO. TIME ESTIMATED FROM RADAR.
&&
DJNLocal storm report, Apr 27, 7:41 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
741 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM TSTM WND DMG CARMARGO 35.08N 86.64W
04/27/2011 LINCOLN TN EMERGENCY MNGR
MOBILE HOME DAMAGE. TREES AND POWERLINES DOWN. TIME
ESTIMATED FROM RADAR. POSSIBLE TORNADO.
&&
DJNLocal storm report, Apr 27, 7:42 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
742 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM TSTM WND DMG CARMARGO 35.08N 86.64W
04/27/2011 LINCOLN TN LAW ENFORCEMENT
TREES AND POWERLINES DOWN.
&&
DJNLocal storm report, Apr 27, 7:43 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
743 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 AM TSTM WND DMG CHEROKEE 34.76N 87.97W
04/27/2011 COLBERT AL EMERGENCY MNGR
TWO TREES WERE BLOWN DOWN AT CHEROKEE. POSSIBLE TORNADO
DAMAGE.
0420 AM TORNADO 4 WSW OAKLAND 34.82N 87.87W
04/27/2011 LAUDERDALE AL EMERGENCY MNGR
*** 1 INJ *** AN EMA EMPLOYEE WITNESSED A TORNADO AT THE
INTERSECTION OF CR 189 AND CR221. THE EMPLOYEE WAS
INJURED BY BROKEN GLASS IN HIS VEHICLE. DAMAGE TO CHURCH
AND RESIDENCE.
0424 AM TORNADO 4 W OAKLAND 34.83N 87.87W
04/27/2011 LAUDERDALE AL TRAINED SPOTTER
TORNADO CONFIRMED ON THE GROUND NEAR A CHURCH CLOSE TO
THE INTERSECTION OF CR 189 AND CR 62.
0426 AM TSTM WND DMG N FLORENCE 34.80N 87.68W
04/27/2011 LAUDERDALE AL TRAINED SPOTTER
POWER OUTAGES AND A WIND GUST TO 70 MPH WAS REPORTED.
0427 AM TSTM WND DMG 1 SE WATERLOO 34.91N 88.05W
04/27/2011 LAUDERDALE AL EMERGENCY MNGR
TREES AND POWERLINES DOWN.
0435 AM TSTM WND GST 5 S TUSCUMBIA 34.65N 87.69W
04/27/2011 E70.00 MPH COLBERT AL TRAINED SPOTTER
A WIND GUST TO 70 MPH WAS REPORTED ALONG WITH POWER
OUTAGES.
0450 AM TSTM WND DMG FLORENCE 34.80N 87.68W
04/27/2011 LAUDERDALE AL EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN IN THE ECM HOSPITAL
AREA.
0455 AM TSTM WND GST 4 SE LEXINGTON 34.93N 87.32W
04/27/2011 E60.00 MPH LAUDERDALE AL TRAINED SPOTTER
A 60 MPH GUST WAS REPORTED
0502 AM TSTM WND DMG N MT HOPE 34.46N 87.48W
04/27/2011 LAWRENCE AL EMERGENCY MNGR
ONE TREE WAS BLOWN DOWN IN THE MOUNT HOPE COMMUNITY.
0515 AM BLIZZARD 4 NW FLORENCE 34.83N 87.73W
04/27/2011 LAUDERDALE AL EMERGENCY MNGR
TREES DOWN OVER ROAD.
0521 AM HAIL ATHENS 34.80N 86.97W
04/27/2011 E0.25 INCH LIMESTONE AL TRAINED SPOTTER
PEA SIZE HAIL WAS REPORTED.
0538 AM TORNADO N COLDWATER 35.09N 86.73W
04/27/2011 LINCOLN TN EMERGENCY MNGR
NUMEROUS REPORTS OF DAMAGE FROM COLDWATER TO PARK CITY.
NUMEROUS TREES REPORTED DOWN, ROOFS BLOWN OFF HOUSES,
PORCH BLOWN OFF A BOUSE IN THE COLDWATER/TAFT AREA, AND
MOBILE HOMES WERE TURNED OVER ON CARMARGO ROAD. NO
INJURIES AT THIS TIME.
0540 AM TSTM WND DMG 2 ENE ZIP CITY 34.97N 87.63W
04/27/2011 LAUDERDALE AL EMERGENCY MNGR
TREE DOWN ON POWERLINE ON COUNTY ROAD 61 NEAR COUNTY ROAD
8.
0544 AM HAIL 3 NE SPEAKE 34.45N 87.13W
04/27/2011 E0.88 INCH LAWRENCE AL PUBLIC
NICKEL SIZE HAIL WAS REPORTED.
0545 AM TSTM WND DMG CARMARGO 35.08N 86.64W
04/27/2011 LINCOLN TN LAW ENFORCEMENT
TREES AND POWERLINES DOWN.
0545 AM TSTM WND DMG CARMARGO 35.08N 86.64W
04/27/2011 LINCOLN TN EMERGENCY MNGR
MOBILE HOME DAMAGE. TREES AND POWERLINES DOWN. TIME
ESTIMATED FROM RADAR. POSSIBLE TORNADO.
0557 AM HAIL DANVILLE 34.41N 87.08W
04/27/2011 E0.50 INCH MORGAN AL TRAINED SPOTTER
DIME SIZE HAIL WAS REPORTED.
0604 AM TSTM WND DMG 3 S CULLMAN 34.14N 86.85W
04/27/2011 CULLMAN AL EMERGENCY MNGR
TREES REPORTED DOWN ON HOMES. POSSIBLE TORNADO DAMAGE.
0610 AM TSTM WND DMG 2 W HANCEVILLE 34.07N 86.79W
04/27/2011 CULLMAN AL EMERGENCY MNGR
TREES WERE BLOWN DOWN AT WALLACE STATE COLLEGE. POSSIBLE
TORNADO DAMAGE.
0611 AM TSTM WND GST 1 SW HANCEVILLE 34.05N 86.78W
04/27/2011 E90.00 MPH CULLMAN AL TRAINED SPOTTER
A 90 MPH GUST WAS REPORTED. POWER WAS OUT AT HIS LOCATION
AS WELL.
0614 AM TSTM WND DMG HANCEVILLE 34.06N 86.76W
04/27/2011 CULLMAN AL EMERGENCY MNGR
TREES WERE BLOWN DOWN.
0617 AM TORNADO WILBURN 33.95N 87.03W
04/27/2011 CULLMAN AL EMERGENCY MNGR
TREES WERE BLOWN DOWN ON A HOUSE AND TRUCK. TWO PEOPLE
WERE TRAPPED IN TRUCK AND HOUSE.
0618 AM TSTM WND DMG HOLLY POND 34.17N 86.62W
04/27/2011 CULLMAN AL EMERGENCY MNGR
RV CAMPER WAS BLOWN ONTO THE ROAD. POSSIBLE TORNADO
DAMAGE.
0618 AM TSTM WND DMG HOLLY POND 34.17N 86.62W
04/27/2011 CULLMAN AL PUBLIC
TWO BARNS WERE BLOWN DOWN. POSSIBLE TORNADO DAMAGE.
0625 AM TSTM WND DMG ARAB 34.32N 86.50W
04/27/2011 MARSHALL AL TRAINED SPOTTER
TREES DOWN ON HOMES ALONG HIGHWAY 231 SOUTH OF ARAB.
POSSIBLE TORNADO.
0630 AM TSTM WND DMG 3 NE ARAB 34.35N 86.45W
04/27/2011 MARSHALL AL EMERGENCY MNGR
SEVERAL TREES DOWN ALONG HIGHWAY 69 BETWEEN ARAB AND
GUNTERSVILLE. POSSIBLE TORNADO.
0630 AM TSTM WND DMG ARAB 34.32N 86.50W
04/27/2011 MARSHALL AL EMERGENCY MNGR
CHICKEN HOUSES WERE DESTROYED. POSSIBLE TORNADO DAMAGE.
0634 AM TSTM WND DMG ARAB 34.32N 86.50W
04/27/2011 MARSHALL AL EMERGENCY MNGR
POWERLINES WERE BLOWN DOWN.
0641 AM TORNADO GUNTERSVILLE 34.36N 86.29W
04/27/2011 MARSHALL AL EMERGENCY MNGR
TRAINED SPOTTERS REPORTED POSSIBLE TORNADO TOUCHDOWN
ALONG HIGHWAY 205 AND 431 JUST SOUTH OF GUNTERSVILLE.
0645 AM TSTM WND DMG 3 NE GUNTERSVILLE 34.39N 86.26W
04/27/2011 MARSHALL AL TRAINED SPOTTER
NUMEROUS TREES WERE BLOWN DOWN. POSSIBLE TORNADO DAMAGE.
SPOTTER HEARD LOUD ROARING SOUND AS DAMAGE OCCURRED.
0650 AM TSTM WND DMG 4 NW CHIGGER HILL 34.44N 86.06W
04/27/2011 DEKALB AL EMERGENCY MNGR
STRUCTURAL DAMAGE ALONG COUNTY ROAD 50 NEAR GROVE OAK.
POSSIBLE TORNADO. TIME ESTIMATED FROM RADAR.
0700 AM TSTM WND DMG LANGSTON 34.54N 86.07W
04/27/2011 JACKSON AL EMERGENCY MNGR
LARGE TREES DOWN ON VEHICLES. TIME ESTIMATED FROM RADAR.
POSSIBLE TORNADO.
0705 AM TSTM WND DMG SECTION 34.58N 85.99W
04/27/2011 JACKSON AL EMERGENCY MNGR
NUMEROUS TREES DOWN BETWEEN SECTION AND MACEDONIA ALONG
HIGHWAY 35. TIME ESTIMATED FROM RADAR.
&&
DJNLocal storm report, Apr 27, 8:18 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
818 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM TSTM WND DMG 4 NW FLORENCE 34.83N 87.73W
04/27/2011 LAUDERDALE AL EMERGENCY MNGR
TREES DOWN OVER ROAD.
&&
DJNLocal storm report, Apr 27, 8:58 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
858 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM TROPICAL STORM 5 S KILLEN 34.79N 87.53W
04/27/2011 COLBERT AL TRAINED SPOTTER
A TREE AND POWER LINE WERE BLOWN DOWN IN FORD CITY.
&&
KWEBERThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:28 AM CDT | Special Weather Statement | HUN | Colbert, Franklin | 32 min |
| Apr 27, 3:49 AM CDT | Tornado Warning | HUN | Colbert, Franklin | 26 min |
| Apr 27, 3:53 AM CDT | Tornado Warning | HUN | Colbert, Lauderdale | 37 min |
| Apr 27, 4:02 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lawrence | 28 min |
| Apr 27, 4:09 AM CDT | Tornado Warning | HUN | Colbert, Lauderdale | 36 min |
| Apr 27, 4:19 AM CDT | Tornado Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence | 26 min |
| Apr 27, 4:33 AM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 27 min |
| Apr 27, 4:36 AM CDT | Tornado Warning | HUN | Lauderdale | 9 min |
| Apr 27, 4:40 AM CDT | Tornado Warning | HUN | Colbert, Lauderdale, Lawrence, Limestone | 35 min |
| Apr 27, 4:47 AM CDT | Tornado Warning | HUN | Colbert, Franklin, Lawrence | 28 min |
| Apr 27, 4:59 AM CDT | Tornado Warning | HUN | Lauderdale, Limestone | 31 min |
| Apr 27, 5:02 AM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Limestone, Madison, Morgan | 43 min |
| Apr 27, 5:14 AM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Madison, Marshall, Morgan | 46 min |
| Apr 27, 5:24 AM CDT | Tornado Warning | HUN | Lawrence, Limestone, Morgan | 36 min |
| Apr 27, 5:27 AM CDT | Tornado Warning | HUN | Cullman | 48 min |
| Apr 27, 5:31 AM CDT | Tornado Warning | HUN | Lawrence, Morgan | 29 min |
| Apr 27, 5:40 AM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 35 min |
| Apr 27, 5:58 AM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 47 min |
| Apr 27, 6:02 AM CDT | Tornado Warning | HUN | Limestone, Madison, Morgan | 28 min |
| Apr 27, 6:09 AM CDT | Tornado Warning | HUN | Cullman, Marshall, Morgan | 36 min |
| Apr 27, 6:19 AM CDT | Tornado Warning | HUN | Marshall | 41 min |
| Apr 27, 6:20 AM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 40 min |
| Apr 27, 6:37 AM CDT | Tornado Warning | HUN | Jackson, Madison, Marshall | 23 min |
| Apr 27, 6:44 AM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 46 min |
| Apr 27, 6:45 AM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 45 min |
| Apr 27, 6:52 AM CDT | Tornado Warning | HUN | DeKalb, Jackson, Marshall | 38 min |
| Apr 27, 7:08 AM CDT | Tornado Warning | HUN | DeKalb | 37 min |
| Apr 27, 7:24 AM CDT | Tornado Warning | HUN | DeKalb, Jackson | 21 min |
| Apr 27, 7:25 AM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 20 min |
| Apr 27, 7:41 AM CDT | Tornado Warning | HUN | Jackson | 10 min |
| Apr 27, 8:22 AM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 38 min |
| Apr 27, 8:41 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence | 34 min |
| Apr 27, 8:48 AM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Limestone, Morgan | 42 min |
| Apr 27, 9:14 AM CDT | Special Weather Statement | HUN | Limestone | 31 min |
| Apr 27, 9:20 AM CDT | Tornado Warning | HUN | Limestone, Madison, Morgan | 25 min |
| Apr 27, 9:39 AM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison | 27 min |
| Apr 27, 9:40 AM CDT | Special Weather Statement | HUN | Colbert, Franklin, Lauderdale | 50 min |
| Apr 27, 9:57 AM CDT | River Flood Warning | HUN | Madison | 46 hr |
| Apr 27, 10:00 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 45 min |
| Apr 27, 10:03 AM CDT | River Flood Warning | HUN | Madison | 38 hr |
| Apr 27, 10:05 AM CDT | River Flood Warning | HUN | Jackson, Madison, Marshall | 3 days |
| Apr 27, 10:08 AM CDT | Flash Flood Warning | HUN | Colbert, Franklin, Lauderdale | 9 hr |
| Apr 27, 10:08 AM CDT | River Flood Warning | HUN | Lawrence | 3 days |
| Apr 27, 10:12 AM CDT | Tornado Warning | HUN | Colbert, Franklin | 33 min |
| Apr 27, 10:37 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 38 min |
| Apr 27, 10:43 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lawrence | 47 min |
| Apr 27, 10:53 AM CDT | Tornado Warning | HUN | Franklin, Lawrence, Morgan | 37 min |
| Apr 27, 10:58 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence, Limestone, Morgan | 47 min |
| Apr 27, 11:18 AM CDT | Tornado Warning | HUN | Limestone, Madison | 27 min |
| Apr 27, 11:26 AM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Limestone, Madison, Marshall, Morgan | 49 min |
| Apr 27, 11:27 AM CDT | Tornado Warning | HUN | Limestone, Madison | 33 min |
| Apr 27, 11:30 AM CDT | Tornado Warning | HUN | Limestone, Madison, Morgan | 30 min |
| Apr 27, 11:41 AM CDT | Tornado Warning | HUN | Jackson, Limestone, Madison | 34 min |
| Apr 27, 12:00 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison, Marshall | 45 min |
| Apr 27, 12:04 PM CDT | Tornado Warning | HUN | Jackson, Madison | 26 min |
| Apr 27, 12:07 PM CDT | Flash Flood Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence, Limestone | 8 hr |
| Apr 27, 12:17 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Limestone, Madison, Marshall, Morgan | 43 min |
| Apr 27, 12:25 PM CDT | Tornado Warning | HUN | Jackson | 20 min |
| Apr 27, 12:27 PM CDT | Flash Flood Warning | HUN | Limestone, Madison, Morgan | 8 hr |
| Apr 27, 12:31 PM CDT | Tornado Warning | HUN | Madison, Marshall, Morgan | 29 min |
| Apr 27, 12:40 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson, Madison, Marshall | 65 min |
| Apr 27, 1:11 PM CDT | Tornado Warning | HUN | DeKalb, Jackson | 34 min |
| Apr 27, 1:29 PM CDT | Flash Flood Warning | HUN | DeKalb, Jackson, Madison, Marshall | 3 hr |
| Apr 27, 1:41 PM CDT | Tornado Warning | HUN | Lawrence, Morgan | 34 min |
| Apr 27, 2:09 PM CDT | Tornado Warning | HUN | Lawrence, Limestone, Morgan | 17 min |
| Apr 27, 2:24 PM CDT | Tornado Warning | HUN | Cullman | 36 min |
| Apr 27, 2:31 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 44 min |
| Apr 27, 2:43 PM CDT | Tornado Warning | HUN | Cullman, Morgan | 32 min |
| Apr 27, 2:51 PM CDT | Tornado Warning | HUN | Colbert, Franklin, Lauderdale | 24 min |
| Apr 27, 3:03 PM CDT | Tornado Warning | HUN | Cullman, Madison, Marshall, Morgan | 42 min |
| Apr 27, 3:08 PM CDT | Tornado Warning | HUN | Colbert, Lauderdale | 37 min |
| Apr 27, 3:17 PM CDT | Tornado Warning | HUN | Colbert, Franklin, Lawrence | 43 min |
| Apr 27, 3:25 PM CDT | Tornado Warning | HUN | Jackson, Madison, Marshall | 50 min |
| Apr 27, 3:51 PM CDT | Tornado Warning | HUN | Jackson | 24 min |
| Apr 27, 3:51 PM CDT | Tornado Warning | HUN | Lawrence, Limestone, Morgan | 24 min |
| Apr 27, 3:56 PM CDT | Tornado Warning | HUN | Colbert, Franklin, Lawrence | 34 min |
| Apr 27, 3:59 PM CDT | Tornado Warning | HUN | Cullman, Marshall, Morgan | 31 min |
| Apr 27, 4:07 PM CDT | Tornado Warning | HUN | Madison, Morgan | 38 min |
| Apr 27, 4:09 PM CDT | Tornado Warning | HUN | Franklin | 36 min |
| Apr 27, 4:11 PM CDT | Tornado Warning | HUN | Lawrence, Limestone, Madison, Morgan | 34 min |
Nearby
Tornado Warnings in Alabama, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.